Propecia May Lead to Suicidal Thoughts
A new study suggests that the hair loss drug Propecia (finasteride) may lead men who develop persistent sexual side effects to also have a high prevalence of depressive symptoms and suicidal thoughts.
Researchers at George Washington University School of Medicine and Health Sciences interviewed 61 men who were former users of Propecia with persistent sexual side effects for more than three months, according to Science Daily. They found that 11 percent of the men had mild depressive symptoms, 28 percent had moderate symptoms, and 36 percent had severe symptoms. Researchers also found that 44 percent reported suicidal thoughts.
The authors of the study concluded, "the potential life-threatening side-effects associated with finasteride should prompt clinicians to have serious discussions with their patients. The preliminary findings of this study warrant further research."
The findings of this study hit close to home for the family of a 22-year-old man who took his own life after experiencing the devastating effects of Propecia, according to his family.
If you or a loved one has been harmed by Propecia or another dangerous drug, contact Sokolove Law for a free legal consultation and to find out if a dangerous drug lawyer may be able to help you. For legal help, call (800) 581-6358.